Long-time magnetization relaxation of spins diffusing in a random field

Mitra, P. P., Le Doussal, P. (1991) Long-time magnetization relaxation of spins diffusing in a random field. Physical Review B, 44 (21). pp. 12035-12038. ISSN 01631829 (ISSN)

URL: https://www.ncbi.nlm.nih.gov/pubmed/9999346
DOI: 10.1103/PhysRevB.44.12035


We study the free-induction decay and the spin-echo attenuation at long times for spins diffusing in a random magnetic field. We show that the decay of transverse magnetization in a Gaussian random longitudinal field is asymptotically M(t)t-1e-t/, where is the exponent of a self-avoiding walk. The usual result given by a cumulant expansion fails due to correlations arising from multiple self-intersections in d4. Experimental relevance of our analysis is discussed along with the question of universality and the existence of large fluctuations in finite-size systems. © 1991 The American Physical Society.

Item Type: Paper
Subjects: Investigative techniques and equipment > magnetic resonance imaging
CSHL Authors:
Communities: CSHL labs > Mitra lab
Depositing User: CSHL Librarian
Date: 1991
Date Deposited: 02 Apr 2012 20:05
Last Modified: 10 Feb 2017 20:53
Related URLs:
URI: https://repository.cshl.edu/id/eprint/25858

Actions (login required)

Administrator's edit/view item Administrator's edit/view item
CSHL HomeAbout CSHLResearchEducationNews & FeaturesCampus & Public EventsCareersGiving